Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 12, NWS Norman, OK

May 8, 2015Bryan County, Oklahoma

NWS Norman, OK issued this river flood warning at May 8, 2015, 2:23 AM CDT for Bryan County, Oklahoma. It took effect at May 8, 2015, 9:45 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 8, 2015, 2:23 AM CDT (07:23 UTC)
In effect from
May 8, 2015, 9:45 AM CDT
Expired
May 9, 2015, 6:27 AM CDT
In force
21 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

County Bryan County, OK

The radar

The Norman radar (KTLX), 179 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blue River (OK) near Blue (BLUO2). The gauge peaked at 32.03 ft at May 10, 2015, 6:00 AM CDT.

actionminormoderate203005/0805/0905/10
Action stage
26 ft
Minor stage
28 ft
Moderate stage
31 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07332500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 7, 10:56 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 7, 10:56 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1056 PM CDT THU MAY 7 2015

.DISCUSSION...
AVIATION DISCUSSION FOR THE 06Z TAFS IS BELOW.

&&

.AVIATION...
HAVE LOW CONFIDENCE IN THE TAFS.

WENT WITH WIDESPREAD IFR CONDITIONS FORMING AT SITES 11-15Z. THE
WORST CONDITIONS MAY BE IN WESTERN OKLAHOMA WHERE A FEW SITES MAY
APPROACH AIRPORT MINIMUMS WITH BR/FG. THERE IS MUCH UNCERTAINTY
THAT THESE CONDITIONS WILL FORM.

OVERALL THINK CONDITIONS WILL IMPROVE TO VFR 15-20Z AT MOST SITES.

ADDITIONAL ISO-NUM TSRA CAN FORM ANYTIME NEARLY ANY PLACE AFTER
09Z. ADDED VCTS MENTION AT MANY SITES. TSRA WILL BRING BRIEF
GUSTY VARIABLE WINDS AND MVFR OR LOWER CONDITIONS TO ANY GIVEN
SITE. EXACT TIMING AND LOCATIONS OF TSRA REMAIN VERY UNCERTAIN.

MBS

&&

.PREV DISCUSSION... /ISSUED 929 PM CDT THU MAY 7 2015/

UPDATE...
DECREASED LOWS TONIGHT, CHANGES TO POPS, ADDITION OF FOG TO
TONIGHT AND EARLY FRIDAY MORNING.

DISCUSSION...
MANY OBSERVATIONS NEAR PREVIOUS FORECAST LOWS WITH RAIN-COOLED AIR
OVER ALL BUT FAR NORTHERN COUNTIES OF OKLAHOMA. LOWS WERE LOWERED
SEVERAL DEGREES AND WILL LIKELY HOLD STEADY THROUGH THE NIGHT OR
PERHAPS RISE A FEW DEGREES. WITH CLEARING FOR PART OR MOST OF THE
NIGHT WESTERN HALF OF OKLAHOMA AND NORTHERN TEXAS...ADDED THE
MENTION OF FOG TO THE FORECAST AFTER MIDNIGHT THROUGH EARLY
TOMORROW MORNING. REMOVED OR SIGNIFICANTLY DECREASED POPS ACROSS
WESTERN HALF OF OKLAHOMA FOR THE OVERNIGHT HOURS.

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH SUNDAY EVENING FOR OKZ006>008-011>013-
     015>048-050>052.

TX...FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ083>090.

&&

11/17/17
Hazardous weather outlook, May 7, 7:50 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CDT THU MAY 7 2015

OKZ004>048-050>052-TXZ083>090-081700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
750 PM CDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS
OF SOUTHERN OKLAHOMA.

LOCATION...
THE ENHANCED RISK AREA IS GENERALLY NEAR AND EAST OF INTERSTATE-35
AND SOUTH OF PAULS VALLEY AND ADA.

TIMING...
THROUGH MIDNIGHT.

IMPACTS...
HAIL UP TO THE SIZE OF GOLF BALLS...WIND GUSTS UP TO 65 MPH...
AND A FEW TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WHICH
MAY RESULT IN FLASH FLOODING.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.

DISCUSSION...
A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE TO THE EAST THIS
EVENING. BOW STRUCTURES THAT COULD PRODUCE DAMAGING WIND AND HAIL
WILL BE THE PRIMARY THREATS. ALTHOUGH THE RISK FOR TORNADOES IS
LOW...A FEW BRIEF TORNADOES CANNOT BE RULED OUT IN THE ENHANCED
RISK AREA.

.HEAVY RAIN...
FLASH FLOODING WILL BE POSSIBLE. MAINSTEM RIVER FLOODING WILL
ALSO CONTINUE IN SOME AREAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH
THE WEEKEND. SEVERE STORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY
DURING THE MID AFTERNOON INTO THE LATE EVENING. AT THIS
TIME...SATURDAY MAY HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER
AS A STRONG STORM SYSTEM APPROACHES THE SOUTHERN PLAINS. TORNADOES
WILL BE POSSIBLE WITH STORMS FRIDAY AND SATURDAY.

.HEAVY RAIN...
ADDITIONAL HEAVY RAIN WILL BE POSSIBLE ACROSS THE AREA THROUGH
THE WEEKEND. THIS COULD LEAD TO ADDITIONAL FLASH FLOODING AND
MAINSTEM RIVER FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY
EVENING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, May 7, 8:27 PM CDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
827 PM CDT THU MAY 7 2015

OKZ051-052-080200-
BRYAN OK-MARSHALL OK-
827 PM CDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN AND
SOUTHEASTERN MARSHALL COUNTIES UNTIL 900 PM CDT...

AT 825 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODVILLE...
MOVING EAST-NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3395 9620 3386 9662 3389 9659 3390 9663
      3392 9667 3389 9668 3385 9669 3384 9672
      3400 9679 3412 9651 3411 9646 3414 9645
      3416 9641 3416 9629
TIME...MOT...LOC 0125Z 249DEG 32KT 3395 9667
Local storm report, May 7, 8:36 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             MCBRIDE                 33.94N 96.64W
05/07/2015  E1.00 INCH       MARSHALL           OK   PUBLIC

0828 PM     TSTM WND DMG     MCBRIDE                 33.94N 96.64W
05/07/2015                   MARSHALL           OK   PUBLIC

            LARGE TREE LIMBS DOWN.

&&

DW
Special weather statement, May 7, 9:41 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
941 PM CDT THU MAY 7 2015

OKZ048-052-080315-
ATOKA OK-BRYAN OK-
941 PM CDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATOKA AND
NORTHEASTERN BRYAN COUNTIES UNTIL 1015 PM CDT...

AT 940 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
BOKCHITO...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
BOKCHITO...BENNINGTON...TUSHKA...CANEY...LANE...DAISY...BENTLEY AND
MCGEE CREEK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3451 9568 3451 9578 3416 9578 3416 9598
      3415 9596 3412 9594 3394 9594 3390 9587
      3394 9622 3431 9621 3456 9569 3452 9568
TIME...MOT...LOC 0239Z 241DEG 32KT 3409 9611

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:29 PM CDTAreal Flood AdvisoryOUNCarter, Johnston, Love, Marshall2 hr
May 7, 7:35 PM CDTSpecial Weather StatementOUNLove25 min
May 7, 7:41 PM CDTTornado WarningOUNLove34 min
May 7, 8:27 PM CDTSpecial Weather StatementOUNBryan33 min
May 7, 8:34 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall41 min
May 7, 9:41 PM CDTSpecial Weather StatementOUNAtoka34 min
May 7, 9:57 PM CDTAreal Flood AdvisoryOUNBryan, Marshall2 hr
May 7, 11:58 PM CDTFlash Flood WarningOUNBryan3 hr
May 8, 4:36 AM CDTDense Fog AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 17 more5 hr
May 8, 12:30 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson45 min
May 8, 1:10 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson, Kiowa50 min
May 8, 1:55 PM CDTSevere Thunderstorm WarningOUNComanche, Greer, Jackson, Kiowa50 min
May 8, 1:57 PM CDTSevere Thunderstorm WarningOUNHarmon48 min
May 8, 2:26 PM CDTRiver Flood WarningOUNJackson, Kiowa, Tillman54 hr
May 8, 2:26 PM CDTRiver Flood WarningOUNComanche, Cotton3 days
May 8, 2:33 PM CDTSpecial Weather StatementOUNCaddo, Washita42 min
May 8, 2:41 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson49 min
May 8, 2:48 PM CDTAreal Flood AdvisoryOUNGreer, Harmon, Jackson, Kiowa, Washita3 hr
May 8, 3:21 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa39 min
May 8, 3:23 PM CDTSpecial Weather StatementOUNCanadian37 min
May 8, 3:55 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa, Washita50 min
May 8, 3:55 PM CDTTornado WarningOUNJackson, Tillman50 min
May 8, 4:02 PM CDTSevere Thunderstorm WarningOUNCanadian, Grady, Kingfisher43 min
May 8, 4:16 PM CDTFlash Flood WarningOUNCaddo, Greer, Harmon, Jackson, Kiowa, Washita3 hr
May 8, 4:27 PM CDTFlash Flood WarningOUNCaddo, Canadian, Cleveland, Grady, Kiowa, McClain and 1 more6 hr
May 8, 4:28 PM CDTTornado Warning Tornado observedOUNTillman47 min
May 8, 4:37 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Kiowa, Washita38 min
May 8, 4:40 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma50 min
May 8, 4:52 PM CDTSevere Thunderstorm WarningOUNTillman38 min
May 8, 4:54 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma51 min
May 8, 5:05 PM CDTTornado Warning Tornado observedOUNCotton, Tillman40 min
May 8, 5:10 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady50 min
May 8, 5:37 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens, Tillman68 min
May 8, 5:42 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie48 min
May 8, 6:01 PM CDTSpecial Weather StatementOUNCleveland29 min
May 8, 6:04 PM CDTSpecial Weather StatementOUNComanche26 min
May 8, 6:08 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Pottawatomie52 min
May 8, 6:14 PM CDTTornado Warning Tornado observedOUNCotton, Jefferson46 min
May 8, 6:20 PM CDTAreal Flood AdvisoryOUNKay, Noble, Payne3 hr
May 8, 6:29 PM CDTSpecial Weather StatementOUNStephens31 min
May 8, 6:30 PM CDTFlash Flood WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole4 hr
May 8, 6:39 PM CDTAreal Flood AdvisoryOUNCanadian, Lincoln, Logan, Noble, Oklahoma, Payne3 hr
May 8, 6:41 PM CDTSpecial Weather StatementOUNGreer, Harmon, Jackson, Tillman64 min
May 8, 6:45 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Grady, Jefferson, Stephens75 min
May 8, 6:53 PM CDTFlash Flood WarningOUNComanche, Cotton, Jefferson, Stephens4 hr
May 8, 6:53 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole52 min
May 8, 6:56 PM CDTTornado Warning Tornado observedOUNJefferson35 min
May 8, 6:59 PM CDTTornado WarningOUNLincoln, Pottawatomie, Seminole31 min
May 8, 2:56 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman49 min
May 8, 3:17 PM CDTTornado WarningOUNFoard, Hardeman43 min
May 8, 3:55 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman50 min
May 8, 5:08 PM CDTSevere Thunderstorm WarningOUNKnox52 min
May 8, 5:18 PM CDTTornado WarningOUNKnox42 min
May 8, 6:38 PM CDTSevere Thunderstorm WarningOUNClay52 min

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.